Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DRmcarthur

Finished Accutane, New Problem?

Recommended Posts

Hi all,

Preamble:

I am male, 25 yrs old, and I recently finished 7 months and 6 days of accutane @ 80 mg/day. I weigh 100 kg's which sets my cumulative dose at 172.80 mg/kg. I have generally dry pale skin and live in a dry climate (~30% relative humidity). I was supposed to do a full 8 months but since winter is coming and it has gotten even dryer I just couldn't handle the insane dryness so I stopped taking the accutane.

Due to the dryness my regimen has been as follows:

-morning cleanse with cerave normal to dry skin hydrating cleanser

- take Norwex facial cloth and wipe face (get rid of any flakes) and finish by wiping off dead skin on lips

- apply at least one full pump of cerave facial moisturizer for normal to dry skin

- nothing at night ( I have MANY shirts so what I have been doing instead of washing pillow cases 24/7 I will lay a clean T-shirt over top of my pillow each night so that the place I put my head is always clean)

- I use a trimmer to "shave" (no razors)

Question preamble:

I would say I haven't had a traditional pimple (whitehead +pus/core) for a reasonable amount of time (month -ish), however, what has been happening to me in the past 2-3 weeks is I have been getting fairly small red bumps on my face (some on my forehead, some on my jawline , and a few on the side of my nose). They are not generally painful like traditional pimples are and they also seem to come and go on their own. I have scoured the internet looking for answers as to what these things are and the best I came up with was an archived thread in this forum from ~ 4 years ago that was entirely inconclusive.

In addition to the above, I have had a few hair follicles randomly become inflamed around the base (again not in a traditional pimple fashion, it just seems like they get inflamed/irritated for no apparent reason).

Question:

Does anyone know what these things are? and is it something I am doing to myself? a side effect of the high dose of accutane? or has anyone dealt with this recently?

I would ask my dermatologist this question but not only is he a total goon, but I hardly get to see him at all (to give an example- he prescribed me with the total quantity of accutane on the first visit-- and I only saw him at the beginning and once in the middle of the treatment). I am in the process of looking for a new dermatologist but since that takes time, I thought I would try my luck here.

Thanks in advance to those who respond, any and all input is appreciated.

Link to comment
Share on other sites

Hi there, I feel like I am going through the same thing. I just ended my medicine last Tuesday, and I have not had any cystic pimples, but tiny little bumps around my nose and on the tip of my nose. And mine comes and goes as well. What was your dosage? I ended up taking 120 mg during my last month, so I'm not sure if it is just a side effect of the medicine coming out of my system. Please let me know if you find anything on this.

Link to comment
Share on other sites

I think it could be a couple of things. After coming off accutane, I also had small red bumps pop up here and there (barely noticeable

To anyone but me). I would say they looked like very tiny inflamed hair follicles or itty bitty tiny pimples. They gradually stopped appearing, and I would attribute it simply to normal accutane skin weirdness. However, I should note, these bumps were irregular, would last only a day or so and would pretty much disappeare after a couple of months.

Another idea is the bumps may be from your extreme skin dryness? I noticed you don't use a moisturizer at night but you still wash your face? If so That's no good! Try incorporating a moisturizer at night- it might help calm your skin and reduce the irritation Thay could be causing the inflammation.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×